MAUDE Adverse Event Report: BECTON DICKINSON & CO. (SPARKS) BD BBL¿ CHROMAGAR® MRSA II; CULTURE MEDIA, ANTIMICROBIAL SUSCEPTIBILITY TEST

BECTON DICKINSON & CO. (SPARKS) BD BBL¿ CHROMAGAR® MRSA II; CULTURE MEDIA, ANTIMICROBIAL SUSCEPTIBILITY TEST
Catalog Number 215229
Medical Device Problem Code Incorrect, Inadequate or Imprecise Result or Readings (1535)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/11/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A device evaluation is anticipated but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Event or Problem Description
Report 28 of 40.It was reported while using bd bbl¿ chromagar® mrsa ii, there were pink/purple colonies for mrsa growth.When the testing was repeated the results were negative.There was no health impact or consequence reported.
 
Additional Manufacturer Narrative
Investigation summary: during manufacturing of material 215229, media is formulated and sent through a high temperature short time sterilizer to remove bioburden.The petri dishes are subjected to uv radiation to decrease bioburden.The petri dishes are filled in a positive pressure hepa filtered environment.The filled plates are cooled and immediately wrapped into sleeves to decrease the introduction of microbes.Sleeves are then packaged into cartons and then transferred to a refrigerated truck (2 to 8 degrees c) for shipment to the distributor.Bd distributors are provided with the storage guidelines for the shipping and handling of bd media of 2 to 8 degrees c in a dark place.The batch history record for batch 5093285 was satisfactory and no quality notifications were generated during manufacturing and inspection.All performance testing on this batch was satisfactory at the time of release.All batches are tested prior to release and results reported on the certificate of analysis which can be obtained at www.Bd.Com/regdocs.Plate chromagar mrsa ii is stability tested biennially for biological performance to ensure performance is satisfactory throughout shelf life with the organisms that are reported on the certificate of analysis.No photos or returns were received for investigation.Retention samples were visually inspected, and no bubbles/ pits were observed.Retention samples were tested per the standard performance procedure which is also described in the ifu (instructions for use, available on bd.Com/e-labeling).Testing conducted for the investigation has replicated the performance defect.This complaint is confirmed for failure to inhibit and unconfirmed for bubbles.No trends were observed for bubbles.A trend in performance complaints has been identified for batch 5093285.Bd has initiated a capa (corrective and preventative action) to formally investigate the performance issue identified for batch 5093285.Bd will continue to trend complaints for performance.
 
Event or Problem Description
Report 28 of 40 it was reported while using bd bbl¿ chromagar® mrsa ii, there were pink/purple colonies for mrsa growth.When the testing was repeated the results were negative.There was no health impact or consequence reported.

Brand Name
BD BBL¿ CHROMAGAR® MRSA II
Common Device Name
CULTURE MEDIA, ANTIMICROBIAL SUSCEPTIBILITY TEST
Manufacturer (Section D)
BECTON DICKINSON & CO. (SPARKS)
7 loveton circle
sparks MD 21152
Manufacturer (Section G)
BECTON, DICKINSON & CO. (SPARKS)
7 loveton circle
sparks MD 21152
Manufacturer Contact
matt j. connor
7 loveton circle
sparks, MD 21152
4103164000
MDR Report Key22338391
Report Number1119779-2025-00718
Device Sequence Number9126709
Product Code JSO
UDI-Device Identifier10382902152290
UDI-Public(01)10382902152290(11)250403(17)250623(10)5093285
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K092767
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 10/02/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date06/23/2025
Device Catalogue Number215229
Device Lot Number5093285
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/16/2025
Supplement Date Received by Manufacturer10/02/2025
Initial Report FDA Received Date06/26/2025
Supplement Report FDA Received Date10/10/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured04/03/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown